MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, investigation conclusions code has been referenced.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the destination introducer was pinched in the middle making it impossible to insert other devices.The device was unusable and there was no patient involved.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the device return date in section d9, and to update section h3.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
Additional information was received on 19jul2021.The device was not used.Another device was used to ensure the operation went smoothly.No clinical consequences were noted.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5 and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for mechanical damage since the sample was not returned for evaluation.Based on the information given, the exact root cause of the event cannot be determined.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to update section h3, and to provide the completed investigation results.One 6fr 90cm destination mp was returned for product evaluation.The returned product included the packaging, dilator, and sheath.The dilator was inserted into the sheath.The sheath and dilator were subjected to visual analysis.The length of dilator shaft sticking out of the sheath valve was found to be 53.6cm.A portion of the sheath was found to be flattened.The flattened portion was 42.3cm to 44.6cm from the sheath hub.Functional testing was performed.The dilator was attempted to be fully mated with the sheath.The dilator could not advance past the flattened portion.Dimensional testing was performed.Measurements were taken of the sheath id and od.The id was found to be 0.087" which was within specification of 0.087" ± 0.002".The od was found to be 0.112" which was below the maximum od specification of 0.114".Both measurements were within the manufacturer's specifications.The complaint can be confirmed for mechanical damage.The exact root cause of the event cannot be determined.The likely root cause is the user flattened the sheath while handling it.The dhr review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
DESTINATION CAROTID GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key12168275
Report Number1118880-2021-00165
Device Sequence Number3820107
Product Code DYB
UDI-Device Identifier00389701007861
UDI-Public00389701007861
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberN/A
Device Catalogue NumberRSC07
Device Lot NumberYG10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer07/19/2021
08/30/2021
09/23/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date08/13/2021
09/21/2021
09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1